Couldn't find what you looking for?

TRY OUR SEARCH!

I abruptly stopped taking Trazadone about a week ago.( I took 25mg at night for sleep. )
I am experiencing extreme anxiety, insomnia and what I would call panic attacks.
Can this all be related and how can I stop this from occurring?

Loading...

Did you do this without talking to your doctor who prescribed the drug to you?
If so, you made a very big mistake. Haven’t you heard that antidepressants shouldn’t be stopped abruptly and that should always be tapered real slow. Although Trazadone doesn’t have potential for addiction and abuse, it may cause severe withdrawal effects.

Some cases of withdrawal effects were seen with Trazadone even when tapered, so very slow tapering is advised for this drug.
The problems you’re experiencing are the right ones (withdrawal effects I mean). Trazadone can cause both physical and psychological symptoms. Psychological include: agitation, crying spells, irritability, overactivity, aggression, memory problems, confusion, lowered mood, etc and physical may range from gastrointestinal to flu-like, sleeping disorders including both insomnia and possibly night mares or vivid dreams, sensory problems and motor disorders like tremor, loss of balance, muscle stiffness, and abnormal movements.

Considering it’s been over a week, withdrawal symptoms could have subsided by now, however they may be prolonged considering how long and how much of the drug you have been taking.

I would consult my doctor if I were you. Have you been taking it just for sleeping disorders or depression as well? Why did you quit?
Reply

Loading...

 Look, some people really do make a mistake, because they just stop taking a trazodone on their own. That is a mistake and you should not do that without consulting your doctor. Not even if you want to switch to natural antidepressants. If you do that, you may experience withdrawal symptoms such as anxiety, in some cases, you can experience an agitation, and also, there is a huge chance that you meet a difficulty falling asleep or staying asleep. Maybe the dose was not correct for you, so you might ask your doctor to give you a lower dose. Maybe you will fell way better. Also, one of the trazodone withdrawal can be a blood pressure issue. 

Reply

Loading...

Hello

I have been taking trazodone for a year now, the first 10 months 50mg
which was reduced to 25mg two months ago.
My doctor said I should switch it for Ciprilex as my depression wasn't getting better. I stopped taking trazodone a week ago and have been feeling horrible, My mom had to rush me over to the clinic last night as I couldn't stop crying for 5 hours and became suicidal.
Is this symptom supposed to be so severe,
Reply

Loading...

Withdrawl from Trazodone is not that severe. The reaction you had was generated by anxiety that you must already be aware of.
Reply

Loading...

Hello. I just began taking trazodone lastweek..25 mg. I began very irritable upon 4 days of taking it. assuming, beings I take a delestrogen shot every 2 weeks (for hysterectomy) I needed my shot...(LOL..per my husband). I recieved the shot on saturday, and we were going out for the night...so I did not take it til the next night. Have not taken it since, for the next day I have become very swollen, shaking, extremely confused, headache, dizzy, muscles conciderably stiff....mostly very shaky. would the 'extreme swelling' (were talkin 10 lbs) have maybe been from the trazodone, and the rest be due to withdrawal? Do you reccomend at this point that I begin taking it again and talk with the dr next week? (holiday, I know this would only be a recommendation..I shall not take this as dr advice....just your opinion) Thanks MP
Reply

Loading...

What withdrawal symptoms will I possibily experience after abrputly stopping taking the 150 mg after 17 years use?
Reply

Loading...

I'm trying to get off of trazodone myself..
Reply

Loading...

The first post on this page helped me a lot. I had been taking approx. 25 to 50mg of trazodone for about 5 or 6 years. My doctor told me 25mg was so low I could just stop it without a problem .. About 8 days after I was having heart palpations, anxiety and the worst insomnia that not even lunesta or ambien could touch. So here I am back at the doctors with these symptoms and he prescribes other meds for panic attacks and heart palpitations.. It masked a few symptoms but not the insomnia. I finally found this first post and realized I WAS withdrawing so I took my usual dose of trazadone and in an hour I was free of all symptoms.. So I gradually over several months have trazodone down to about 5mg..do you think I can stop..nope.. 8 days later here I am again with insomnia and anxiety which realeases cortisol/adreanaline keeping me wide awake again.. I say you will know in 8 days if you will have these symptoms.. do not just stop taking the drug at that dose though.. you should contact your doctor and he will hopefully know more than mine..and tell you a good schedule to withdraw on. You will regret it if you don't.. When you start having these symptoms don';t think your sick or crazy like I did.. just take your dose of trazodone and you'll be good again.. you will just have to withdraw slower.. I'm on such a low dose (the size of a crumb really) and I still can't JUST STOP it..so I'm not in the clear yet.. Hope my post helps someone which is why I wrote it. Because the first post on this page really saved me.. I found it one early morning while suffering with my symptoms..and I thought an angel was next to me to guide me to it..

Take care
Reply

Loading...

Fire your doctor and find someone with medical training to advise you.
Reply

Loading...

I have been on Traz for over 13 years. I don't know where I would be today without it. There were times that I forgot to fill my script--200mg at nite and the next day I would feel sick to my stomach and dizzy. Once I got the refill Iwas back to normal. They say it isn't addicting--guess again! Just recently I went back on Zoloft,was on others along the way, but I've gained so much weight I don't know which pill to try an ween off of----maybe all.
Reply

Loading...

I found this discussion and thank God I did! I've been trying to get off Trazadone because it isn't doing a thing for my depression, in fact, it's making it worse I think. I thought that the extreme anxiety I was experiencing was because of some upsetting things happening in my life and the insomnia and nightmares and nightsweats were too. Now I understand it was the withdrawal. I've weaned from 50mg to 25 and it hasn't been easy. I think I'm coming out the other side now, but I'm still having symptoms. Did anyone else experience clammy sweaty palms??? It's annoying and embarrassing! I had the same thing while taking another anti-depressant but I can't remember which once because I've been on so many....all of which ended up causing the very symptoms they were supposed to alleviate. It has been a very long and frustrating road with this insidious illness. More than 20 years. Enough already!
Reply

Loading...

Trazodone often has a depressant effect in low doses. Lowering the dose from 200 to 100mg is no problem but below 50 is the danger zone. I wouldn't even recommend going off the med. Try upping the dose to 150mg before bed and see how you feel
Reply

Loading...

No, I am NOT upping the dose to 100 or more, just forget it. I am trying to get OFF this stuff. It's not helping and in fact has clouded my judgement and given me irrational anxiety, I obsess about things that are not even all that important, just everyday life. I have been not bad the past week or so on 25mg and am thinking about reducing it further. I have made a choice to try EMpower Plus because so far, nothing prescribed by traditional medicine has worked.
Reply

Loading...

I really recomend cutting the dose down to the smallest you can get it down to and do this over a period of months. I got off of vicodin and clonapin and now I am doing this with trazadone. I really beilve that gettign off of drugs is much much easier when it is cut down. You wont have all these mental problems that make you feel like you are worse if you do it this way. Just cut it down as small as possible slowly and over a period of months or even a year if needed.
Reply

Loading...